Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Got high level of potassium. Started to take lazex. Is it the cause?

MY POTASSIUM IS VERY HIGH! WHAT WOULD CAUSE IT TO BE SO HIGH? I JUST STARTED TO TAKE LAZEX BECAUSE BOTH LEGS AND FEET ARE SWOLLEN IN THE LAST FOUR DAY S, BUT I DO NOT USE ANY SALT FOR YEAR S! IS THE POTASSIUM CAUSING MY KIDNEY S TO FLARE UP? I ALMOST DIED FROM KIDNEY FAILURE LAST YEAR BECAUSDE OF LYRICA FOR SEVERE FIBROMYALGIA! CESS
Asked On : Mon, 18 Feb 2013
Answers:  1 Views:  32
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
,   ,   ,   ,  
Medical Topics
General & Family Physician 's  Response
No , the Lasix is not the cause, in fact Lasix makes you lose potassium in the urine, for that reason we often have to ad potassium when patients are on Lasix. Your high potassium levels are probably due to your kidney damage. It can also be due to increased intake, or certain medication which hold back potassium in the kidney. These are usually a different class of diuretics (potassium sparing diuretics) an example being Aldosterone . Perhaps you were treated with these during your kidney failure. Ask your doctor about this.
Answered: Mon, 18 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor